Alert archive / Idaho / Red Flag Warnings in 2016

Red Flag Warning 6, NWS Pocatello, ID

July 21, 201618 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 21, 2016, 2:24 PM MDT for 18 counties in Idaho. It took effect at Jul 22, 2016, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2016, 2:24 PM MDT (20:24 UTC)
In effect from
Jul 22, 2016, 12:00 PM MDT
Expired
Jul 22, 2016, 10:00 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 95 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3352 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

410 
WWUS85 KPIH 212024
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
224 PM MDT THU JUL 21 2016

IDZ422-475-476-221130-
/O.UPG.KPIH.FW.A.0003.160722T1800Z-160723T0400Z/
/O.NEW.KPIH.FW.W.0006.160722T1800Z-160723T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
224 PM MDT THU JUL 21 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE WEATHER ZONES
422...475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...THE CENTRAL IDAHO MOUNTAINS INCLUDING FIRE 
  WEATHER ZONE 422...475 AND 476. 

* WIND...WIND GUSTS TO 25 TO 35 MPH FRIDAY AFTERNOON AND 
  EVENING.

* HUMIDITY...DAYTIME HUMIDITY 8 TO 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-425-221130-
/O.UPG.KPIH.FW.A.0003.160722T1800Z-160723T0400Z/
/O.NEW.KPIH.FW.W.0006.160722T1800Z-160723T0400Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
224 PM MDT THU JUL 21 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE WEATHER ZONES 410 AND
425...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...SNAKE PLAIN INCLUDING FIRE WEATHER ZONE 410 
  AND 425. 

* WIND...GUSTS OF 30 TO 40 MPH FRIDAY AFTERNOON AND EVENING.

* HUMIDITY...DAYTIME HUMIDITY 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

VALLE
3 follow-up statements
830 
WWUS85 KPIH 220822
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
222 AM MDT FRI JUL 22 2016

IDZ422-475-476-222100-
/O.CON.KPIH.FW.W.0006.160722T1800Z-160723T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
222 AM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE
WEATHER ZONES 422...475 AND 476...

* AFFECTED AREA...THE CENTRAL IDAHO MOUNTAINS INCLUDING FIRE 
  WEATHER ZONES 422...475 AND 476. 

* WIND...GUSTS OF 25 TO 35 MPH.

* HUMIDITY...6 TO 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE
RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ410-425-222100-
/O.CON.KPIH.FW.W.0006.160722T1800Z-160723T0400Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
222 AM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE
WEATHER ZONES 410 AND 425...

* AFFECTED AREA...SNAKE PLAIN INCLUDING FIRE WEATHER ZONES 410 
  AND 425. 

* WIND...GUSTS OF 30 TO 40 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE
RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$
201 
WWUS85 KPIH 222135
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
335 PM MDT FRI JUL 22 2016


IDZ422-475-476-230400-
/O.CON.KPIH.FW.W.0006.000000T0000Z-160723T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
335 PM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE WEATHER
ZONES 422...475 AND 476...

* AFFECTED AREA...THE CENTRAL IDAHO MOUNTAINS INCLUDING FIRE 
  WEATHER ZONES 422...475 AND 476. 

* WIND...GUSTS OF 25 TO 35 MPH.

* HUMIDITY...6 TO 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ410-425-230400-
/O.CON.KPIH.FW.W.0006.000000T0000Z-160723T0400Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
335 PM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE WEATHER
ZONES 410 AND 425...

* AFFECTED AREA...SNAKE PLAIN INCLUDING FIRE WEATHER ZONES 410 
  AND 425. 

* WIND...GUSTS OF 30 TO 40 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$
037 
WWUS85 KPIH 230358
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
958 PM MDT FRI JUL 22 2016

IDZ422-475-476-230500-
/O.EXP.KPIH.FW.W.0006.000000T0000Z-160723T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
958 PM MDT FRI JUL 22 2016

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT FOR GUSTY WINDS AND
LOW HUMIDITY FOR FIRE WEATHER ZONES 422...475 AND 476...

WIND GUSTS HAVE DECREASED BELOW CRITERIA LEVELS AND THUS THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

IDZ410-425-230500-
/O.EXP.KPIH.FW.W.0006.000000T0000Z-160723T0400Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER-
958 PM MDT FRI JUL 22 2016

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT FOR GUSTY WINDS AND
LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425...

WIND GUSTS HAVE DECREASED BELOW CRITERIA LEVELS AND THUS THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$
NP/RS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 21, 1:16 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 21, 1:16 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
116 PM MDT THU JUL 21 2016

.DISCUSSION...Satellite imagery shows monsoon moisture plume near
the southeast corner of ID...and some convection beginning to
develop over northeast UT. Looks like it should stay just to the
east of ID...but as the upper ridge builds up a little on Fri...
monsoon moisture may get pulled into southeast ID. Have added
isold tstms near the WY border for Fri afternoon. The upper low
off the Pac NW coast is still expected to move inland tonight...
and across northern ID on Fri. This will drag a dry cold front
across the area...resulting in windy conditions on Fri and a
little cooler temps Fri thru Mon. Temps climb back up on Tue and
remain warm thru Thursday. No precip expected. Hedges

&&

.AVIATION...Light winds with increasing mid level clouds tonight. A
cold front will arrive on Friday. Expect breezy conditions to
develop around mid morning and continue into the afternoon.

Valle

&&

.FIRE WEATHER...A cold front will arrive on Friday. Expect breezy
conditions to develop by midday and continue into Friday evening. A
red flag warning is in effect for many areas for the combination of
low humidity and gusty winds. Expect lighter winds but continued dry
weather into the weekend.

Valle

&&

.PIH Watches/Warnings/Advisories...
Fire Weather Watch from Friday afternoon through Friday evening
for IDZ410-422-425-475-476.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:18 AM MDTFire Weather WatchPIHBingham, Blaine, Boise, Bonneville, Butte, Clark and 12 more11 hr

Nearby

Red Flag Warnings in Idaho, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.